MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth, weight, ethnicity: unknown/not provided.Date of event: unknown, only provided as at the end of (b)(6) 2021.If implanted, give date: exact date not provided.Event date was at the end of (b)(6) 2021.If explanted, give date: not applicable, the lens remains implanted.Phone number: (b)(6).The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the lens was prepared according to the instructions.However, a sickle-shaped plastic part was observed in the patient's eye during implantation of the lens in the eye, and was able to be rinsed out.Event date was at the end of may.Through follow up it was learned that the lens was implanted and there was no harm to the patient.The problem was identified during and after implantation.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 08-jul-2021.Device evaluated by manufacturer: yes.Device evaluation: the gcb00 product and particle were returned for investigation.The lens was not returned.The pre-loaded device (gcb00) was observed under microscope and residues of viscoelastic were observed on the cartridge.The cartridge tip was observed deformed, cracked and with some stress marks.No manufacturing defects were observed on device.The particle in question was sent to the (b)(6) lab for further analysis to address the complaint issue reported.The foreign material was consistent with polypropylene.Peaks associated with a sodium species similar to sodium hyaluronate are also observed.The tube neck looks like white material that is compatible to coating material after exposure to the healon solution and delivery process.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed one additional investigation received in this production order.No product deficiency.Conclusion: based on the evaluation results and the manufacturing controls in-place, it is not possible to confirm if the conditions reported are related to the manufacturing process, as the reported unit was handled.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected information: section h6: the following was inadvertently ticked: type of investigation: 4117, device not accessible for testing.Investigation findings: 3221,no findings available.Investigation conclusions: 67,no problem detected.The complaint product is being returned for investigation, but was not yet available at the time of the initial mdr submission.H6: investigation conclusion: ¿11 not yet available¿.Should instead, have been indicated.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12125776
Report Number2648035-2021-08026
Device Sequence Number11660679
Product Code HQL
UDI-Device Identifier05050474620667
UDI-Public(01)05050474620667(17)230728
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberGCB00
Device Catalogue NumberGCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer09/09/2021
10/26/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date09/30/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1